MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2450-0500
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's complaint that the tubing broke and leaked could not be confirmed because the product was not returned for failure investigation.The root cause of this failure was not identified.(b)(6).
 
Event or Problem Description
Customer advocacy received a copy of the customer's medwatch report from the fda which states, "patient was in ct scan, to receive iv contrast through her portacath iv was connected to iv infusion pump at 20ml/hr iv tubing clamped at the roller clamp mid tubing and distal port clamp.Iv contrast infusing and tubing broke at top of iv infusion pump at connector above soft tubing, leaking normal saline." the event occurred in the emergency department.There was no patient harm.It was confirmed that the iv contrast was given above the smartsite iv pump module.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8879569
Report Number9616066-2019-02268
Device Sequence Number16206608
Product Code FPA
UDI-Device Identifier10885403235115
UDI-Public10885403235115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2450-0500
Device Catalogue Number2450-0500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,8100, THERAPY DATE (B)(6) 2019
Patient Age80 YR
Patient Weight33